Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Apr 28, 2011, 5:13 PM EDT for Pender County, North Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2011, 5:13 PM EDT (21:13 UTC)
- Expired
- Apr 28, 2011, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, NC
County Pender County, NC
The radar
The Wilmington radar (KLTX), 90 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1638 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
127
WWUS82 KILM 282113
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
513 PM EDT THU APR 28 2011
NCZ097-282145-
PENDER-
513 PM EDT THU APR 28 2011
...A STRONG THUNDERSTORM OVER NORTH CENTRAL PENDER COUNTY...
AT 513 PM EDT...A STRONG THUNDERSTORM WAS...OVER VAN EDEN...OR 4
MILES NORTHWEST OF BURGAW...MOVING NORTHEAST AT 45 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 45 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE BURGAW...MAPLE HILL...
MURRAY TOWN...VAN EDEN...WHITE STOCKING...WILLARD AND WATHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF
PORCHES.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3449 7797 3464 7809 3473 7793 3472 7792
3473 7768 3470 7767 3465 7765
$$
BACONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Apr 28, 3:30 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 28, 3:30 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
330 PM EDT THU APR 28 2011
.SYNOPSIS...
A COLD FRONT WILL BRING STRONG TO SEVERE THUNDERSTORMS TO THE
EASTERN CAROLINAS INTO THIS EVENING. THE FRONT WILL PUSH OFF
THE COAST TONIGHT...GIVING WAY TO DRY AND COOL HIGH PRESSURE FOR
SATURDAY. RISING TEMPERATURES WILL RETURN AS HIGH PRESSURE MOVES
OFFSHORE ON SUNDAY AND MONDAY. THE NEXT CHANCE FOR RAIN WILL
ACCOMPANY A COLD FRONT ON TUESDAY OR WEDNESDAY. THURSDAY WILL BE
DRY AND RELATIVELY COOL AS HIGH PRESSURE BUILDS BACK IN.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM THURSDAY...TONGUE OF HIGHEST 1 KM SHEAR VALUES EXTENDS
FROM COLUMBUS...BLADEN AND PENDER COUNTIES ON NORTHWARD LATE THIS
AFTERNOON. HIGHEST EFFECTIVE BULK SHEAR VALUES WERE ALSO ACROSS THIS
AREA AND NORTHWARD. THESE ELEVATED AREAS OF HIGHER SHEAR ARE
EXPECTED TO SLOWLY LIFT NORTHWARD WITH TIME. A TORNADO WATCH
REMAINS IN EFFECT UNTIL 8 PM FOR MOST OF THE FORECAST AREA. CLUSTERS
OF STRONG TO SEVERE THUNDERSTORMS...ONGOING ACROSS INLAND COUNTIES
WILL CONTINUE TO MOVE TO THE COAST THROUGH THIS EVE. COLD FRONT IS
STILL WEST OF THE WESTERNMOST PORTIONS OF THE FORECAST AREA AND WILL
BE SLOW TO MOVE OFF THE COAST AS DEPICTED BY THE NAM MODEL AS THE
FLOW HAS BECOME VIRTUALLY PARALLEL TO THE BOUNDARY. UNTIL THE FRONT
MOVES EAST OF A PARTICULAR AREA...THE RISK FOR STRONG TO SEVERE
WEATHER WILL BE POSSIBLE. COASTAL AREAS MAY YET EXPERIENCE STRONG TO
SEVERE THUNDERSTORMS DURING THE LATE AFTERNOON AND EVE...SO DO NOT
LET YOUR GUARD DOWN. IN FACT...SURFACE BASED CAPE VALUES ARE HIGH IN
THESE AREAS INDICATING PLENTY OF INSTABILITY TO ENHANCE THE ACTIVITY
AS IT MOVES E TO THE COAST. ALTHOUGH WIND DAMAGE AND LARGE HAIL HAVE
A GREATER PROBABILITY OF OCCURRENCE...AN ISOLATED TORNADO IS STILL
POSSIBLE.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 2 PM THURSDAY...SHORT TERM BEGINS WITH THE COLD FRONT
RESPONSIBLE FOR OUR MOST RECENT BOUT OF STRONG TO SEVERE WEATHER
HAVING MOVED WELL OFFSHORE. GUIDANCE IN VERY GOOD AGREEMENT
OVERALL WITH A DEEP DRY AND STABLE AIR MASS MOVING IN AS HIGH
PRESSURE MOVES IN...WITH AN H/5 RIDGE BUILDING OVERHEAD. DEW
POINTS WILL DROP BACK INTO THE 30S AND 40S DURING THE SHORT TERM.
DESPITE CAA FOLLOWING FROPA...THINK THAT DOWNSLOPING WILL KEEP
TEMPERATURES RIGHT AROUND NORMAL ON FRIDAY...UPPER 70S MOST
LOCATIONS. COOLEST AIR WILL HAVE ADVECTED IN ON SATURDAY...WITH
SLIGHTLY BELOW AVERAGE TEMPERATURES EXPECTED...MID TO UPPER 70S
MOST PLACES.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 2 PM THURSDAY...HIGH PRESSURE WILL BE CENTERED OVER THE
WESTERN ATLANTIC SUNDAY...WITH RETURN FLOW HELPING BRING
TEMPERATURES A BIT ABOVE NORMAL...LOWER 80S MOST LOCATIONS.
ATMOSPHERE REMAINS STABLE AND DRY FOR SUNDAY. WARM ADVECTION
CONTINUES ON MONDAY WITH DAILY HIGHS RISING INTO THE MID 80S. NEXT
CHANCE OF PRECIP WILL COME WITH COLD FROPA IN THE
TUESDAY/WEDNESDAY TIME FRAME. SIGNIFICANT DIFFERENCES BETWEEN
GUIDANCE MAKES THIS A LOW CONFIDENCE EVENT AS FAR AS TIMING
GOES...WITH THE GFS BEING VERY AGGRESSIVE IN THE DEVELOPMENT OF A
POTENT UPPER LOW. THIS COULD PERHAPS SLOW OR EXTEND THE TIMING OF
ASSOCIATED WEATHER...PERHAPS INTO WEDNESDAY. ALL GUIDANCE HAS
FRONT WELL OFFSHORE ON THURSDAY...BRINGING DRY WEATHER WITH BELOW
AVERAGE TEMPERATURES.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...A COLD FRONT ACROSS WESTERN SOUTH/NORTH CAROLINA WILL
APPROACH THE TERMINALS THROUGH THIS EVENING WITH PRE-FRONTAL
CONVECTION LIKELY.
THUNDERSTORMS ARE NOW OCCURRING MAINLY NEAR LBT BUT CONVECTION IS
INCREASING AGAIN NEAR FLO. THE COASTAL TERMINALS ARE CONVECTION
FREE...LIKELY DUE TO THE MORE STABLE MARINE LAYER. WITH THE APPROACH
OF THE COLD FRONT EXPECT ACTIVITY TO CONTINUE TO DEVELOP NEAR
FLO/LBT WITH INCREASING COVERAGE. THUS THE FLO/LBT TERMINALS WILL
LIKELY HAVE AT LEAST TEMPO TSRA THROUGH 21Z. THUNDERSTORMS WILL THEN
SHIFT EAST TOWARDS THE COASTAL TERMINALS...BUT MAY NOT AFFECT THE
TERMINALS UNTIL LATE THIS AFTERNOON/EARLY EVENING.
CEILINGS WILL BE GENERALLY VFR/TEMPO MVFR OUTSIDE OF CONVECTIVE
ACTIVITY. THE EXCEPTION WILL BE AT CRE/MYR WHERE IFR MARINE STRATUS
COULD PERSIST THROUGH AT LEAST 21Z. WITH ANY CONVECTIVE ACTIVITY
TEMPO IFR/LIFR CONDITION COULD OCCUR...BUT SINCE ACTIVITY IS MOVING
QUICKLY WILL NOT INDICATE THIS IN TAFS.
THE COLD FRONT WILL MOVE THROUGH THE FLO/LBT TERMINALS THIS EVENING
AND THE COASTAL TERMINALS BY LATE EVENING TO AROUND MIDNIGHT. A WIND
SHIFT TO THE SOUTHWEST WILL LIKELY PRECEDE THE COLD FRONT. VFR
EXPECTED AFTER FROPA...EXCEPT THERE COULD BE SOME FOG ISSUES IF
WINDS BECOME LIGHT ENOUGH IN THE PRE-DAWN HOURS. CONFIDENCE IS LOW
AND WILL NOT MENTION IN TAFS FOR NOW. VFR EXPECTED FRIDAY MORNING
WITH NORTHWEST WINDS AROUND 10 KNOTS.
EXTENDED OUTLOOK...VFR FRIDAY AND SATURDAY. FOG POSSIBLE SUNDAY AND
MONDAY MORNINGS.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM THURSDAY...A TORNADO WATCH IS IN EFFECT UNTIL 8 PM EDT.
AS THUNDERSTORMS MOVE FURTHER E...AND ACROSS THE WATERS THROUGH THIS
EVE...SPECIAL MARINE WARNINGS WILL LIKELY BE REQUIRED. A SMALL CRAFT
ADVISORY IS ALSO IN EFFECT AND HAS BEEN EXTENDED FOR THE NORTHERN
WATERS TIL 2A AND IS VALID FOR THE SOUTHERN WATERS TIL MIDNIGHT.
WINDS AND SEAS HAVE MAXIMIZED ACROSS THE AREA AND THESE CONDITIONS
WILL PERSIST INTO THE LATE EVE. WINDS AND SEAS WILL BE HIGHER IN
THE VICINITY OF THUNDERSTORMS. A COLD FRONT WILL MOVE ACROSS THE
WATERS VERY LATE TONIGHT...SHIFTING WINDS FROM SW TO NW AND
THEN N BY MORNING.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 2 PM THURSDAY...HIGH PRESSURE WILL BUILD ACROSS THE WATERS
ON FRIDAY...THEN WILL MOVE OVERHEAD ON SATURDAY. STRONGEST WINDS
WILL BE FRIDAY NIGHT WHEN A COLD SURGE WILL BRING NORTHERLY WINDS
IN THE 15 TO 20 KT RANGE...WITH SEAS BUILDING TO 3 TO 5 FT. WINDS
WILL DECREASE ON SATURDAY AS THE HIGH MOVES OVERHEAD...WITH WINDS
BECOMING LIGHT DURING THE AFTERNOON. SEAS WILL SUBSIDE IN
TURN...TO AROUND 2 TO 3 FT SATURDAY AFTERNOON.
LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 2 PM THURSDAY...PERIOD STARTS OUT WITH HIGH PRESSURE MOVING
EAST ACROSS THE WATERS...WITH WINDS GRADUALLY VEERING TO THE SW
AND SEAS BUILDING TO 3 TO 4 FT ON SUNDAY. HIGH WILL BE PARKED OVER
THE WESTERN ATLANTIC ON MONDAY...KEEPING WINDS FROM THE SW AT 10
TO 15 KTS AND SEAS AROUND 3 FT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
AMZ254-256.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR AMZ250-252.
&&
SYNOPSIS...REK
NEAR TERM...RJD
SHORT TERM...REK
LONG TERM...REK
AVIATION...MRRHazardous weather outlook, Apr 28, 5:11 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 511 PM EDT THU APR 28 2011 NCZ097-101-SCZ034-046-292115- PENDER-NEW HANOVER-HORRY-GEORGETOWN- 511 PM EDT THU APR 28 2011 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 256 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. NCZ087-SCZ017-023-024-032-033-039-292115- ROBESON-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG- 511 PM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ100-292115- BRUNSWICK- 511 PM EDT THU APR 28 2011 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...TORNADO WATCH 256 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. NCZ096-099-292115- BLADEN-COLUMBUS- 511 PM EDT THU APR 28 2011 ...TORNADO WATCH 256 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. AMZ254-256-292115- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 511 PM EDT THU APR 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 256 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. AMZ250-252-292115- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 511 PM EDT THU APR 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY... ...TORNADO WATCH 256 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. RJD
In the hours before
Local storm report, Apr 28, 4:35 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
435 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TORNADO 6 SW PENDERLEA 34.60N 78.11W
04/28/2011 PENDER NC PUBLIC
TORNADO ON THE GROUND ON SHILOH RD OFF OF HWY 428.
&&
EVENT NUMBER ILM1100230
43Local storm report, Apr 28, 4:37 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
437 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TORNADO 6 SW PENDERLEA 34.60N 78.11W
04/28/2011 PENDER NC PUBLIC
TORNADO ON THE GROUND ON SHILOH RD OFF OF HWY 421.
&&
CORRECTED REMARKS
EVENT NUMBER ILM1100230
43Special weather statement, Apr 28, 4:49 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
449 PM EDT THU APR 28 2011
NCZ096-097-099-282130-
COLUMBUS-BLADEN-PENDER-
449 PM EDT THU APR 28 2011
...A STRONG THUNDERSTORM OVER EASTERN BLADEN COUNTY...
AT 449 PM EDT...A STRONG THUNDERSTORM WAS...2 MILES EAST OF KELLY...
OR 21 MILES WEST OF BURGAW...MOVING NORTHEAST AT 25 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. TORRENTIAL
RAINFALL IS ALSO OCCURRING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CARVERS...COUNCIL...
KELLY...PENDERLEA...POINT CASWELL...ROOKS...ROWAN...VAN EDEN...WARDS
CORNER...WILLARD...ATKINSON AND EAST ARCADIA.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3472 7799 3472 7789 3469 7784 3429 7833
3437 7853 3461 7830 3457 7825 3467 7817
3471 7812 3473 7811 3474 7801
BACONLocal storm report, Apr 28, 4:56 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
456 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TORNADO 6 SW PENDERLEA 34.60N 78.11W
04/28/2011 PENDER NC TRAINED SPOTTER
HEAVY DAMAGE TO A FISH FARM ON SHILOH RD.
&&
EVENT NUMBER ILM1100231
43Local storm report, Apr 28, 5:03 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WILMINGTON NC
503 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM TSTM WND DMG 2 W WALLACE 34.72N 79.86W
04/28/2011 MARLBORO SC MEDIA
TREES IN ROADWAY
0840 AM TSTM WND DMG EVERGREEN 34.07N 79.68W
04/28/2011 FLORENCE SC TRAINED SPOTTER
A FEW PINE TREES AND LARGE TREE LIMBS DOWN.
0847 AM TSTM WND DMG 2 ESE COWARD 33.97N 79.72W
04/28/2011 FLORENCE SC EMERGENCY MNGR
TREE REPORTED ON CHURCH AT INTERSECTION OF E
FRIENDFIELD RD AND UNION SCHOOL RD.
0900 AM TSTM WND DMG COWARD 33.97N 79.75W
04/28/2011 FLORENCE SC EMERGENCY MNGR
FRONT PORCH DESTROYED AND ADDITIONAL DAMAGE TO MOBILE
HOME ON E FRIENDFIELD RD NEAR HWY 52.
0910 AM TSTM WND DMG 4 SE QUINBY 34.20N 79.68W
04/28/2011 FLORENCE SC AMATEUR RADIO
SEVERAL TREES BLOCKING ROADWAY NEAR HWY 76 AND 301.
1100 AM HAIL 3 S FLORENCE 34.13N 79.77W
04/28/2011 E0.88 INCH FLORENCE SC PUBLIC
NICKEL SIZED HAIL REPORTED NEAR SOUTH FLORENCE HIGH
SCHOOL AND HWY 301.
1235 PM FUNNEL CLOUD 2 E DILLON 34.42N 79.33W
04/28/2011 DILLON SC PUBLIC
PUBLIC REPORTED FUNNEL CLOUD NEAR LITTLE PEE DEE RIVER.
0120 PM TORNADO TAR HEEL 34.73N 78.79W
04/28/2011 BLADEN NC EMERGENCY MNGR
FIRE DEPARTMENT REPORTED A POSSIBLE TORNADO BETWEEN TAR
HEEL AND DUBLIN.
0154 PM TSTM WND GST 4 SE LUMBERTON 34.60N 78.96W
04/28/2011 M70 MPH ROBESON NC TRAINED SPOTTER
SNAKE ROAD AND HIGHWAY 211.
0154 PM HAIL 4 SE LUMBERTON 34.60N 78.96W
04/28/2011 E1.75 INCH ROBESON NC TRAINED SPOTTER
SNAKE ROAD AND HIGHWAY 211.
0154 PM FUNNEL CLOUD 4 SE LUMBERTON 34.60N 78.96W
04/28/2011 ROBESON NC TRAINED SPOTTER
SNAKE ROAD AND HIGHWAY 211.
0220 PM FUNNEL CLOUD 3 SW ELIZABETHTOWN 34.59N 78.65W
04/28/2011 BLADEN NC EMERGENCY MNGR
FUNNEL CLOUD WAS SPOTTED NEAR CENTER RD. MOVED TO SUGGS
TALOR ROAD AND OWEN HILL RD.
0252 PM HAIL 7 E FAIR BLUFF 34.31N 78.91W
04/28/2011 E1.75 INCH COLUMBUS NC FIRE DEPT/RESCUE
0256 PM HAIL CHADBOURN 34.32N 78.82W
04/28/2011 E1.00 INCH COLUMBUS NC PUBLIC
0304 PM HAIL 1 N CHADBOURN 34.34N 78.83W
04/28/2011 E2.75 INCH COLUMBUS NC LAW ENFORCEMENT
GOLFBALL TO BASEBALL SIZE HAIL ON ALFRED HAYS DRIVE
NEAR ANDREW JACKSON HWY.
0309 PM HAIL 6 NNW WHITEVILLE 34.41N 78.75W
04/28/2011 E1.75 INCH COLUMBUS NC TRAINED SPOTTER
0315 PM HAIL CHADBOURN 34.32N 78.83W
04/28/2011 M2.00 INCH COLUMBUS NC LAW ENFORCEMENT
LARGE HAIL SMASHED THE WINDOWS OUT OF TWO POLICE
VEHICLES.
0329 PM FUNNEL CLOUD WHITEVILLE 34.33N 78.70W
04/28/2011 COLUMBUS NC TRAINED SPOTTER
FUNNEL CLOUD SITED NEAR WHITEVILLE.
0333 PM TORNADO 1 S EVERGREEN 34.41N 78.90W
04/28/2011 COLUMBUS NC PUBLIC
POSSIBLE TORNADO RIPPED THE BEDROOM OFF A HOUSE IN
EVERGREEN.
0355 PM FUNNEL CLOUD KELLY 34.47N 78.32W
04/28/2011 BLADEN NC EMERGENCY MNGR
FUNNEL CLOUD SITED NEAR KELLY.
0412 PM FUNNEL CLOUD ATKINSON 34.53N 78.17W
04/28/2011 PENDER NC EMERGENCY MNGR
FUNNEL CLOUD REPORTED.
0420 PM TORNADO ATKINSON 34.53N 78.17W
04/28/2011 PENDER NC LAW ENFORCEMENT
TORNADO ON THE GROUND NEAR BOSWELL RD AND CASWELL RD
HEADING TOWARD HWY 421.
0432 PM TORNADO 6 SW PENDERLEA 34.60N 78.11W
04/28/2011 PENDER NC PUBLIC
TORNADO ON THE GROUND ON SHILOH RD OFF OF HWY 421.
0432 PM TORNADO 6 SW PENDERLEA 34.60N 78.11W
04/28/2011 PENDER NC TRAINED SPOTTER
HEAVY DAMAGE TO A FISH FARM ON SHILOH RD.
&&
EVENT NUMBER ILM1100211 ILM1100208 ILM1100210 ILM1100212 ILM1100209
ILM1100214 ILM1100215 ILM1100213 ILM1100225 ILM1100226 ILM1100227
ILM1100216 ILM1100217 ILM1100220 ILM1100218 ILM1100219 ILM1100221
ILM1100222 ILM1100223 ILM1100224 ILM1100228 ILM1100229 ILM1100230
ILM1100231
43Special weather statement, Apr 28, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
513 PM EDT THU APR 28 2011
NCZ097-282145-
PENDER-
513 PM EDT THU APR 28 2011
...A STRONG THUNDERSTORM OVER NORTH CENTRAL PENDER COUNTY...
AT 513 PM EDT...A STRONG THUNDERSTORM WAS...OVER VAN EDEN...OR 4
MILES NORTHWEST OF BURGAW...MOVING NORTHEAST AT 45 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 45 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE BURGAW...MAPLE HILL...
MURRAY TOWN...VAN EDEN...WHITE STOCKING...WILLARD AND WATHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF
PORCHES.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3449 7797 3464 7809 3473 7793 3472 7792
3473 7768 3470 7767 3465 7765
BACONThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:14 AM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 61 min |
| Apr 28, 8:12 AM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Marion, Williamsburg | 63 min |
| Apr 28, 8:31 AM EDT | Tornado Warning | ILM | Florence, Marion | 24 min |
| Apr 28, 9:37 AM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion, Williamsburg | 53 min |
| Apr 28, 9:40 AM EDT | Special Weather Statement | ILM | Horry | 50 min |
| Apr 28, 10:16 AM EDT | Tornado Warning | ILM | Dillon, Florence, Horry, Marion | 44 min |
| Apr 28, 10:41 AM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Horry, Marion | 64 min |
| Apr 28, 11:09 AM EDT | Special Marine Warning | ILM | 54 min | |
| Apr 28, 11:17 AM EDT | Special Weather Statement | ILM | Darlington, Marlboro | 58 min |
| Apr 28, 11:33 AM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marlboro | 57 min |
| Apr 28, 11:51 AM EDT | Special Weather Statement | ILM | Dillon | 54 min |
| Apr 28, 12:15 PM EDT | Tornado Warning | ILM | Dillon, Marlboro | 34 min |
| Apr 28, 12:42 PM EDT | Tornado Warning | ILM | Dillon | 48 min |
| Apr 28, 1:51 PM EDT | Special Weather Statement | ILM | Dillon, Florence, Marion | 54 min |
| Apr 28, 2:01 PM EDT | Special Weather Statement | ILM | Williamsburg | 59 min |
| Apr 28, 2:24 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Horry, Marion | 51 min |
| Apr 28, 3:55 PM EDT | Special Weather Statement | ILM | Horry | 50 min |
| Apr 28, 9:06 AM EDT | Special Weather Statement | ILM | Bladen | 54 min |
| Apr 28, 9:32 AM EDT | Special Weather Statement | ILM | Bladen | 28 min |
| Apr 28, 9:43 AM EDT | Special Weather Statement | ILM | Bladen | 62 min |
| Apr 28, 10:18 AM EDT | Special Weather Statement | ILM | Pender | 57 min |
| Apr 28, 1:02 PM EDT | Tornado Warning | ILM | Bladen, Robeson | 43 min |
| Apr 28, 2:01 PM EDT | Tornado Warning | ILM | Bladen | 44 min |
| Apr 28, 2:52 PM EDT | Tornado Warning | ILM | Bladen, Columbus | 38 min |
| Apr 28, 3:24 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Pender | 51 min |
| Apr 28, 3:37 PM EDT | Tornado Warning | ILM | Bladen, Columbus, Pender | 38 min |
| Apr 28, 4:10 PM EDT | Tornado Warning | ILM | Pender | 40 min |
| Apr 28, 4:22 PM EDT | Special Weather Statement | ILM | Bladen | 23 min |
| Apr 28, 4:49 PM EDT | Special Weather Statement | ILM | Pender | 41 min |
| Apr 28, 5:36 PM EDT | Special Weather Statement | ILM | Pender | 24 min |
Nearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.